9 doctors weighed in:
Can taking vicodin for an extended period of time cause constipation or sluggish bowel movements?
9 doctors weighed in

Dr. Paul Reynolds
Pain Management
6 doctors agree
In brief: Yes
The nerves in the bowels slow down normal function with opiates / narcotics.
Also, they don't develop tolerance. The effect does not lessen over time. Proper bowel regimen is important...Stool softeners, fruits, more fiber and water!

In brief: Yes
The nerves in the bowels slow down normal function with opiates / narcotics.
Also, they don't develop tolerance. The effect does not lessen over time. Proper bowel regimen is important...Stool softeners, fruits, more fiber and water!
Dr. Paul Reynolds
Dr. Paul Reynolds
Thank
1 comment
Dr. Albert Pizzo
Beware a bigger problem of addiction to vicodin which is a common and severe problem. Discuss this with your doctor.
Dr. Michael Gofeld
Pain Management
1 doctor agrees
In brief: Of course
Vicodin as any other opioid medication can cause constipation even after short-term use.

In brief: Of course
Vicodin as any other opioid medication can cause constipation even after short-term use.
Dr. Michael Gofeld
Dr. Michael Gofeld
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified, Family Medicine
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors